Hail, Garfield
- When
- September 25, 6:30 PM CST
- Where
- Garfield County, Hillsdale
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.560, -97.990
Isolated thunderstorms developed across northern Oklahoma during the evening of the 25th and produced isolated severe wind and hail reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Isolated thunderstorms developed across northern Oklahoma during the evening of the 25th and produced isolated severe wind and hail reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 25, 5:48 PM CST, 42 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 648 PM CDT Wed Sep 25 2019 .DISCUSSION... && .AVIATION... MVFR ceilings are expected for the northern sites throughout a majority of the period and prevailing VFR conditions elsewhere. A cold front should traverse the area later this evening into the early morning hours, allowing for winds to shift and low stratus to linger. There is a chance for these low ceilings to lift in the afternoon beyond MVFR criteria, however, confidence is low at this time. Showers and thunderstorms are expected to affect KPNC later this, but confidence in any other TAF site being affected is low at this time. && .PREV DISCUSSION... /issued 246 PM CDT Wed Sep 25 2019/ DISCUSSION... We will see an increase in showers/thunderstorms near the front in northern Oklahoma this evening, especially in the eastern part of the area. Some locally heavy rainfall will be possible at the eastern edge of the forecast area from near Ponca City down toward Stillwater and Chandler and this will also be the area of the highest chances of rain. One big question in the short term will be where does the front end up for tomorrow and how much "cool" air will move in before the front begins to weaken/retreat tomorrow. Especially with convection tonight reinforcing the cool low-level airmass, have lowered forecast high temperatures for tomorrow in the north, especially in the northwest. But farther south, it will be another very warm day. And the warmer temperatures will spread back north for Friday. The closed low over the southwest U.S. is expected to open up and move toward the area late Friday with increasing storm chances Friday night and Saturday as this moves over. The models are in very good agreement with the timing at this point. The ridge in the east starts to push back eastward Saturday night and Sunday pushing the flow aloft and precipitation chances to the northwest part of the forecast area for the latter half of the forecast period. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 67 85 72 88 / 40 30 10 10 Hobart OK 68 85 72 92 / 20 20 0 10 Wichita Falls TX 71 95 72 93 / 10 10 10 10 Gage OK 61 77 70 93 / 20 20 0 10 Ponca City OK 64 78 72 88 / 60 30 10 20 Durant OK 71 90 71 90 / 20 30 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 11/12/Bunker
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 459 PM CDT Wed Sep 25 2019 OKZ004>048-050>052-TXZ083>090-261015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 459 PM CDT Wed Sep 25 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Strong to severe thunderstorms may develop late this afternoon through early evening across far western Oklahoma, with damaging wind gusts the primary concern. Later in the evening and into the overnight hours, scattered strong to severe storms will be possible first near the Kansas border, then progressing southward into central Oklahoma. Wind gusts 55 to 65 mph and hail up to golf ball size will be possible with the strongest storms. Heavy rain will also be a concern across northern and central Oklahoma, especially near and east of Interstate-35. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... There will be a chance of thunderstorms each day through at least Tuesday. Severe storms will be possible again late Friday and Saturday across much of Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
659 PM CDT Wed Sep 25 2019
OKZ007-012-260030-
Garfield OK-Grant OK-
659 PM CDT Wed Sep 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield and south
central Grant Counties Until 730 PM CDT...
AT 656 PM CDT, a strong thunderstorm was located near Carrier, moving
northeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3645 9774 3642 9808 3656 9811 3657 9811
3669 9788
TIME...MOT...LOC 2356Z 244DEG 10KT 3650 9802
11SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
714 PM CDT Wed Sep 25 2019
OKZ006-011-260045-
Major OK-Alfalfa OK-
714 PM CDT Wed Sep 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Major and
southeastern Alfalfa Counties Until 745 PM CDT...
AT 711 PM CDT, a strong thunderstorm was located 6 miles south of
Helena, moving east at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Helena and Goltry.
LAT...LON 3661 9816 3644 9810 3640 9811 3641 9836
3651 9839
TIME...MOT...LOC 0011Z 263DEG 12KT 3646 9831
BRBThe Vance AFB radar (KVNX), 24 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Power poles downed. Time based on radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, September 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 854931, 854932.